Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 6, NWS Lake Charles, LA

November 25, 2010Acadia Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Nov 25, 2010, 11:12 PM CST for Acadia Parish, Louisiana. It was in force for 33 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 25, 2010, 11:12 PM CST (05:12 UTC)
Expired
Nov 25, 2010, 11:45 PM CST
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 25, 11:13 PM CSTTORNADO 12 Ssw Iota, LANWS STORM SURVEY CONFIRMED AN EF 1 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 100 MPH. THE TORNADO PRODUCED A DAMAGE PATH TWO MILES LONG AND 25 YARDS WIDE. SIX HOMES WERE DAMAGED BY THE TORNADO INCLUDING ONE HOME WHICH WAS BLOWN OFF OF ITS BLOCKS. IN ADDITION,
Nov 25, 11:13 PM CSTTORNADO2 Ssw Iota, LANWS STORM SURVEY CONFIRMED AN EF 1 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 100 MPH. THE TORNADO PRODUCED A DAMAGE PATH TWO MILES LONG AND 25 YARDS WIDE. SIX HOMES WERE DAMAGED BY THE TORNADO INCLUDING ONE HOME WHICH WAS BLOWN OFF OF ITS BLOCKS. IN ADDITION,
Nov 25, 11:15 PM CSTTORNADOIota, LAACADIA PARISH SHERIFF OFFICE REPORTED A TORNADO STRUCK A HOME ON HOWARD LANE IN IOTA.
Nov 25, 11:30 PM CSTTORNADO 17 Ne Iota, LATORNADO OCCURRED AT MOWATA. SEVERAL HOUSES WITH ROOF DAMAGE. ONE BARN DESTROYED ON GUM POINT RD. NUMEROUS TREES DOWN ALONG PATH. PATH LENGTH WAS 5 MILES LONG WITH A WIDTH OF 25 YARDS. TORNADO WAS RATED AN EF1.
Nov 25, 11:30 PM CSTTORNADO7 Ne Iota, LATORNADO OCCURRED AT MOWATA. SEVERAL HOUSES WITH ROOF DAMAGE. ONE BARN DESTROYED ON GUM POINT RD. NUMEROUS TREES DOWN ALONG PATH. PATH LENGTH WAS 5 MILES LONG WITH A WIDTH OF 25 YARDS. TORNADO WAS RATED AN EF1.
Nov 25, 11:45 PM CSTTORNADO 11 Nw Richard, LASIX HOMES WITH ROOF DAMAGE ALONG CHARLENE HWY. ONE OUT-BUILDING DESTROYED. NUMEROUS TREES AND POWER LINES DOWN ALONG PATH. PATH LENGTH WAS 4 MILES WITH A WIDTH OF 50 YARDS. TORNADO WAS RATED AN EF1.
Nov 25, 11:45 PM CSTTORNADO1 Nw Richard, LASIX HOMES WITH ROOF DAMAGE ALONG CHARLENE HWY. ONE OUT-BUILDING DESTROYED. NUMEROUS TREES AND POWER LINES DOWN ALONG PATH. PATH LENGTH WAS 4 MILES WITH A WIDTH OF 50 YARDS. TORNADO WAS RATED AN EF1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2010-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2010-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WFUS54 KLCH 260512
TORLCH
LAC001-260545-
/O.NEW.KLCH.TO.W.0006.101126T0512Z-101126T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 PM CST THU NOV 25 2010

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...IOTA...CHURCH POINT...

* UNTIL 1145 PM CST

* AT 1108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR IOTA...
  MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  MAXIE BY 1125 PM CST...
  MOWATA BY 1130 PM CST...
  RICHARD AND BRANCH BY 1140 PM CST...
  CHURCH POINT BY 1145 PM CST...

AT 1050 PM CST...DAMAGE WAS REPORTED IN JENNINGS WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3018 9254 3027 9261 3036 9260 3048 9241
      3048 9224 3044 9224 3036 9217
TIME...MOT...LOC 0511Z 237DEG 22KT 3030 9251

$$

05
2 follow-up statements
733 
WWUS54 KLCH 260526
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 PM CST THU NOV 25 2010

LAC001-260545-
/O.CON.KLCH.TO.W.0006.000000T0000Z-101126T0545Z/
ACADIA LA-
1126 PM CST THU NOV 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR NORTHERN
ACADIA PARISH...

AT 1122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAXIE...MOVING 
NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  RICHARD AND BRANCH BY 1140 PM CST...
  CHURCH POINT BY 1145 PM CST...

LAT...LON 3025 9241 3040 9254 3048 9241 3048 9224
      3044 9224 3036 9217
TIME...MOT...LOC 0526Z 231DEG 24KT 3037 9242

$$

05
523 
WWUS54 KLCH 260534
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CST THU NOV 25 2010

LAC001-260545-
/O.CON.KLCH.TO.W.0006.000000T0000Z-101126T0545Z/
ACADIA LA-
1134 PM CST THU NOV 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
NORTHEASTERN ACADIA PARISH...

AT 1131 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MOWATA..MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  RICHARD AND BRANCH BY 1140 PM CST...
  CHURCH POINT BY 1145 PM CST...

AT 1131 PM CST...ACADIA PARISH SHERIFF OFFICE REPORTED WIDESPREAD 
DAMAGE ACROSS ACADIA PARISH WITH THIS STORM.

LAT...LON 3027 9236 3043 9249 3048 9241 3048 9224
      3044 9224 3036 9217
TIME...MOT...LOC 0534Z 232DEG 23KT 3040 9237

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 25, 8:29 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 25, 8:29 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CST THU NOV 25 2010

.UPDATE...

COLD FRONT NOW ALONG A LINE FROM ANACOCO TO KIRBYVILLE TO
GALVESTON BAY CONTINUES MAKING STEADY PROGRESS SOUTHEAST ACROSS
THE FORECAST AREA...WITH TEMPERATURES IMMEDIATELY FALLING 10 TO 15
DEGREES WITH FROPA. AHEAD OF THE FRONT...ISOLATED SHOWERS CONTINUE
TO DEVELOP ALONG AND SOUTH OF THE I-10 CORRIDOR INTO THE COASTAL
WATERS AS WAA REGIME CONTINUES. SEVERAL OF THESE SHOWERS HAVE BEEN
ABLE TO TAP INTO THE MODEST LOW LEVEL CAPE AND STRONG 0-3KM SRH OF
196 M2/S2 PER 00Z KLCH SOUNDING AND HAVE SHOWN SUBSTANTIAL LOW
LEVEL ROTATION AT TIMES. HOWEVER...THE STRONG CAPPING INVERSION
AT 700 MB AND ABUNDANT DRY AIR ABOVE THAT LEVEL IS LIMITING
DEVELOPMENT OF THIS CONVECTION INTO THUNDERSTORMS. STILL...WILL
CONTINUE TO MONITOR COASTAL AND OFFSHORE ACTIVITY AS IT MOVES
ONSHORE OVER THE NEXT FEW HOURS FOR ANY POSSIBLE STRONG STORMS.

HAVE ADJUSTED GRIDS MAINLY FOR WINDS BASED ON LATEST TRENDS. 00Z
GFS LAMP AND NAM GUIDANCE INDICATES SURFACE WINDS WILL REACH LAKE
WIND ADVISORY CRITERIA OVERNIGHT THROUGH TOMORROW MORNING ACROSS
ALL SOUTHERN ZONES...AND HAVE ISSUED AN ADVISORY ACCORDINGLY. NO
OTHER CHANGES TO CURRENT MARINE HAZARDS.

05

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 619 PM CST THU NOV 25 2010/

DISCUSSION...
FOR 00Z TAF ISSUANCE.

AVIATION...
SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM AN AREA OF LOW
PRESSURE NEAR KIER SWWD TO NEAR KJAS THEN ONTO THE HOUSTON METRO
AREA. AHEAD OF THE FRONT...SCATTERED SHOWERS HAVE BEGUN POPPING UP
AND ARE CURRENTLY AFFECTING SERN TX AND THE BORDER PARISHES OF
SWRN LA. ADDITIONAL SHOWERS ARE NOTED ALONG THE FRONT. DUE TO THE
SCATTERED NATURE OF THIS CONVECTION HAVE DROPPED THE INHERITED
PREVAILING SHOWERS AND INSTEAD JUST GONE WITH A QUICK TEMPO GROUP
AROUND THE TIME OF FROPA OVER THE NEXT SEVERAL HOURS. EXPECTING
CEILINGS TO LOWER AS THE FRONT APPROACHES...FIRST TO MVFR LEVELS
AND THEN ONTO BELOW 1000 FEET AROUND THE TIME OF FROPA. WITH FROPA
EXPECTING NWRLY WINDS TO DEVELOP...STRENGTHENING TO LAKE WIND
ADVISORY CRITERIA BY MORNING. CEILINGS WILL RISE AFTER SUNSET WITH
VFR CONDITIONS LIKELY FOR MOST OF BLACK FRIDAY. WINDS WILL
DIMINISH LATE IN THE PERIOD AS HIGH PRESSURE APPROACHES.

25

PREV DISCUSSION... /ISSUED 414 PM CST THU NOV 25 2010/

DISCUSSION...
ON STRONG ONSHORE FLOW TODAY TEMPERATURES HAVE CLIMBED INTO THE
80S MOST LOCATIONS. SHOWERS ARE DEVELOPING ACROSS SOUTHEAST TEXAS
AND WILL SPREAD INTO SOUTHERN LOUISIANA THIS EVENING. THE REASON
FOR THE SHOWER DEVELOPMENT IS A STRONG COLD FRONT THAT IS MOVING
THROUGH CENTRAL TEXAS ATTM AND IS EXPECTED TO MOVE INTO SOUTHEAST
TEXAS BEFORE 8 PM AND THROUGH SOUTHERN LOUISIANA BEFORE MIDNIGHT.
TEMPERATURES WILL DROP RAPIDLY WITH A 30 TO 35 DEGREE CHANGE IN
TEMPERATURES.

MOISTURE WILL CONTINUE TO RUN OVER THIS LATEST FRONT WITH THE
CHANCE OF SHOWERS CONTINUING THROUGH AT LEAST SUNRISE ON SATURDAY.

TOMORROWS HIGH LOOKS TO ONLY REACH THE MID 50S WITH CLOUDS
BEGINNING TO CLEAR AFTER THE NOON HOUR. STRONG NORTH WINDS WILL
DRY OUT AREA LAKES AND BAYS.

SOME OF THE COLDEST TEMPERATURES ARE EXPECTED SUNDAY MORNING WITH
THE LAKES REGION AND CENTRAL LOUISIANA NEAR 30 AND COASTAL
LOCATIONS NEAR FREEZING.

WE ARE IN A QUICK TURN AROUND THAT WILL SEE ANOTHER FRONT INTO THE
REGION EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  44  55  32  60  39 /  80  20   0   0   0
KBPT  45  54  32  61  38 /  80  20   0   0   0
KAEX  41  53  28  60  33 /  80  20   0   0   0
KLFT  47  55  33  61  39 /  80  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR THE
     FOLLOWING ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST.
     MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION.

     LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU...CAMERON...JEFFERSON DAVIS.

TX...LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Nov 25, 4:59 AM CST, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CST THU NOV 25 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SHARP COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. SHOWERS WILL
BECOME WIDESPREAD WITH A FEW THUNDERSTORMS RIGHT ALONG AND BEHIND
THE FRONT. MODERATE RAINFALL AMOUNTS CAN BE EXPECTED WITH TOTALS
ON AVERAGE AROUND 1/2 OF AN INCH. TEMPERATURES WILL DROP QUICKLY
AS THE FRONT PASS WITH READINGS QUICKLY FALLING INTO THE 40S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION ON FRIDAY NIGHT
AND SATURDAY MORNING. A LIGHT FREEZE WILL BE LIKELY FOR AREAS
NORTH OF INTERSTATE 10.

CONDITIONS WILL WARM ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST.
THE NEXT COLD FRONT WILL MOVE ACROSS LATE MONDAY INTO MONDAY NIGHT
WITH A ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-261200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
459 AM CST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE ONSHORE FLOW WILL OCCUR TODAY AND SMALL CRAFT SHOULD
EXERCISE CAUTION. A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL
WATERS TONIGHT. WINDS WILL BECOME NORTHERLY AND INCREASE TO WIND
SPEEDS OVER 20 KNOTS. A SMALL CRAFT ADVISORY WILL LIKELY BE IN
EFFECT BY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG NORTHERLY WINDS WILL CONTINUE ON FRIDAY WITH SMALL CRAFT
ADVISORY CONDITIONS LIKELY. ALSO...THE STRONG WINDS WILL PUSH
WATER AWAY FROM SHORE ALLOWING TIDE LEVELS TO BE MUCH BELOW
PREDICTED LEVELS. AT LOW TIDE ON FRIDAY AFTERNOON...TIDE LEVELS
WILL BE AROUND (-1) FEET AND A LOW WATER ADVISORY MAY BE ISSUED
FOR THE COASTAL LAKES AND NEAR SHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 8:32 PM CSTLake Wind AdvisoryLCHLafayette, Saint Martin21 hr
Nov 25, 11:44 PM CSTTornado WarningLCHAcadia, Evangeline, Saint Landry31 min
Nov 26, 12:12 AM CSTTornado WarningLCHSaint Landry33 min
Nov 26, 2:12 PM CSTFreeze WarningLCHLafayette, Saint Martin18 hr
Nov 26, 2:12 PM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more18 hr

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.